Can You Detoxify from Levaquin and Cipro?

Many people have been asking if it is possible to Detoxify from Levaquin, Cipro, Avelox, and any other Quinolone and Fluoroquinlone drug reactions. Unfortunately, the answer is no, unless you happen to have taken the drug within hours or days of your reaction. If you are new to the Fluoroquinolones, please see the page on Introduction to Fluoroquinolones here. You can also see a List of Quinolone and Fluoroquinolone Drugs here.

 

Detoxify from Levaquin and the Fluoroquinolones?

As soon as people find out they have been poisoned from the Fluoroquinolones, they almost always want to do some sort of ‘cleanse’ that might include fasting, juice fasting, the Master Cleanse, or drink green smoothies. But without the proper information and nutrients, these routines can actually PREVENT detoxification and cause a build-up of toxic by-products that can lead to WORSE oxidative stress and damage than what was caused by the Fluoroquinolones. Additionally, these raw vegetables, such as kale and spinach, that most people use in green smoothies and other ‘cleanses’, have high amounts of anti-nutrients, such as oxalates, that can lead to worsening of symptoms and lead to the phenomenon of blocking nutrient absorption.

Most people are unaware that  detoxification requires several steps, each step requiring proper nutrients and enzymes. In the first step of detoxification, you can LIBERATE toxins from the body cells easily, but if you do not have the proper nutrients to bind and excrete them, they can continue to circulate in the bloodstream where they can cause worse damage than if you had simply done nothing. You can see more about this on the What You Need to Know to Detoxify Safely page.

Also, in my experience, most people suffering from Fluoroquinolone toxicity have moderate to severe nutrient deficiencies that prevent them from both healing and detoxifying from the Fluoroquinolones,  and these nutrient deficiencies were potentially what caused them to get damaged from the Fluoroquinolones to begin with; and they desperately need to build UP their bodies rather than risk tearing them down and becoming even more nutrient deficient with a detox that is often deficient in needed fats, proteins, and micronutrients. Detoxification from the Fluoroquinolones under these circumstances and for most people is just simply not safe. And it’s not effective either… as you’ll see next.

You Detoxify from Levaquin Without Doing Anything Special

Moreover, the Fluoroquinolones do not stay in your system long after the last dose. The half-life of Levaquin, what is considered one of the ‘long-acting’ Fluoroquinolone drugs, is 8 hours at the longest 1. That means that every 8 hours, one-half of the dose in the body has been excreted from the body through the urine and feces. So, after 16 hours, only 1/4 of the drug is still in your system. After 24 hours, only 1/8; 32 hours, 1/16; 48 hours, 1/32, and so on to infinity. By the time most people even discover that they have been injured by this drug, it’s already long been detoxified and fasting will likely do nothing, or worse.

The continuing effects of the Fluoroquinolones are from damage that is already done, and not because the drug is still in your system. Remember, this is not ‘just’ a drug, it is a chemotherapy agent that causes:How to detoxify from Levaquin and Cipro. Fluoroquinolones are very dangerous.

Just like people who take chemotherapy, they can experience similar problems to Fluoroquinolone toxicity long after they take their last dose of chemotherapy. This is not because of the toxicity of the chemotherapy drugs still in their system causing problems, but from the damage to the body’s cells that cause their fatigue, hair loss, nausea, Peripheral Neuropathy and other side effects. Therefore, in most cases, trying to detoxify from the Fluoroquinolones is futile, and could actually be worse than worthless!

You Can Detoxify from Levaquin and Cipro
Quickly After Taking the Drug

However, if one realizes that they have been poisoned within hours after taking the Fluoroquinolones, magnesium and calcium could actually help with detoxification of the Fluoroquinolones. This is because magnesium can bind to, and inactivate the remaining drugs. Almost no one tries this because few people realize they have been poisoned so soon after taking the drugs, and it is not known if this is even safe. For instance, the chelated complex might be even more toxic than the quinolone itself, if this is the case, taking these minerals could make things worse.

Another possible solution to EARLY stage toxicity for those with the drug still in their system is a supplement called N-acetylcysteine, or NAC. A derivative of NAC, a drug called Acetylcysteine, could also be used to detoxify an early stage toxicity. This drug/supplement is extremely effective for use in detoxifying Tylenol and is the ‘standard of care’ in hospitals for those having a Tylenol overdose.

You detoxify from Levaquin along the same physiologic pathways as Tylenol, which is one of the reasons why taking Tylenol with any of the Fluoroquinolones can increase the risk of a Fluoroquinolone reaction by an order of magnitude. Because of this, no one should EVER take Tylenol, Ibuprofen, other NSAID drugs,  or steroidal anti-inflammatory drugs like Prednisone when taking the Fluoroquinolones. Ironically, these ‘NSAID’ drugs are almost universally prescribed with the Fluoroquinolones. If doctors WANTED to cause bad reactions, they couldn’t choose a better combination.

What is known is that quinolones tend to form these chelation complexes with magnesium or calcium within the stomach. Therefore, if someone takes a quinolone tablet, and then takes magnesium supplements, much of the quinolone will be prevented from entering the bloodstream. It has been shown that magnesium and calcium interfere with oral quinolone absorption, but it is not known if the magnesium can bind with the Fluoroquinolone drugs so that you can detoxify from Levaquin, once the drug is in their bloodstream

Bringing this logic forward, if somoutsmart the Fluoroquinolones with the Fluoroquinolone Toxicity Solutioneone overdoses on a quinolone such as Levaquin or Cipro, they may want to quickly ingest antacids or magnesium supplements (in appropriate amounts), in order to prevent some of the quinolones from entering the bloodstream. Alternatively, or in addition to the magnesium or calcium, they could also try taking NAC (in appropriate doses) every 6 to 8 hours for several doses.

In any case, to detoxify from Levaquin and Cipro is not hard, it happens naturally and easily and the drugs are gone in days, up to a week from the body, but to HEAL from the damage the medication does to the body is the difficult part. If you are suffering from Fluoroquinolone Toxicity, we suggest you get and follow the protocol in the ebook The Fluoroquinolone Toxicity Solution.

The members of our staff were all poisoned from using these drugs and have all followed the protocol in the book and agree that it gave us our best improvements in our condition than from anything else that we had done. We all highly recommend it and have found the personal attention the authors give invaluable to our recovery.

 

20 Comments
    • The production of Reactive Oxygen Species
    • Upregulation of mitochondria (ie: they have to work harder)
    • Increased cortisol production
    • Depletion of electrolytes
    • Stress on joints, tendons, and muscles
    • So, the fact that you and others have relapses during times of stress on your body, increased mitochondrial workload, increased magnesium usage, and increased cortisol production doesn’t imply that the article is inaccurate, or that your problems are from ‘detoxing’.

      Your statement implies that the Fluoroquinolones were stored and harbored in your body somewhere for the past 6 years and that upon exercising they were liberated into your bloodstream to cause damage all over again. Do you have some research on how and where they are stored in the body? I have never seen such research in the 15 years that I have been studying the Fluoroquinolones and have been reading the thousands of research studies on it.

      For instance, the reason that I say that it’s already been detoxed is due to the studies that are done on all drugs before they get FDA approval. For instance, this study entitled Pharmacodynamics of a Fluoroquinolone Antimicrobial Agent discusses the half-life of Lomafloxacin as being only 2 hours. The study Chemical evolution of the fluoroquinolone antimicrobial agents describes the half-life of Ofloxacin at 7-8 hours, and the study Levofloxacin A Review of its Antibacterial Activity, Pharmacokinetics and Therapeutic Efficacy shows the half-life of Levofloxacin at 4-7 hours.

      The study Pharmacokinetics and Tolerance of DU-6859a, a New Fluoroquinolone, after Single and Multiple Oral Doses in Healthy Volunteers showed that the FQ in question had a half-life of around 5 hours. Additionally, they actually recovered approximately 75% of the drug in the urine and stool in the first 48 hours after dosing. So, it seems quite effectively and quickly detoxified in the urine; and half-lives of the drugs are well-established. After 6 years, with an 8 hour maximum half-life, an infinitesimally small amount of the drug, if any, would still remain to be liberated from some body store.

      Do you have a reason why you believe that your relapse was due to this liberation of stored Fluoroquinolones from somewhere in your body and not, instead, some of the above problems and a predisposition to other problems, for instance, a mitochondrial disorder that was worsened when you began making your mitochondria work harder by exercising?

  • Say What's On Your Mind!

    Optin Architect